×

zbMATH — the first resource for mathematics

Stabilization of a class of nonlinear systems by a smooth feedback control. (English) Zbl 0569.93056
The local stabilizability problem is considered for systems of the form \(\dot x=f(x)+ub\) with equilibrium point \(x_ e=0\), where u is a scalar control and \(b\in R^ n\) constant. If the uncontrollable part of the linearized system has only eigenvalues with real part \(\leq 0\) and \(r\geq 1\) eigenvalues on the imaginary axis the stabilizability question cannot be decided by linear analysis only. The author applies results from center manifold theory to study this problem via an associated system of reduced order r. General stabilizability criteria are not obtained but a sufficient criterion is derived for the special case where \(r=2\) and the linearized system has a pair of purely imaginary uncontrollable eigenvalues. Several interesting examples are discussed and, in particular, a simple two-dimensional system is presented which is locally and globally controllable but not stabilizable by smooth state feedback.
Reviewer: D.Hinrichsen

MSC:
93D15 Stabilization of systems by feedback
37C75 Stability theory for smooth dynamical systems
93C10 Nonlinear systems in control theory
93D99 Stability of control systems
93B05 Controllability
93C15 Control/observation systems governed by ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aeyels, D., Local and global controllability for nonlinear systems, Systems control lett., 5, 19-26, (1984) · Zbl 0552.93009
[2] Brockett, R.W., Asymptotic stability and feedback stabilization, differential geometric control theory, () · Zbl 0528.93051
[3] Carr, J., Applications of centre manifold theory, (1981), Springer New York · Zbl 0464.58001
[4] Takens, F., Singularities of vector fields, Publ. math. IHES, 43, 47-100, (1974) · Zbl 0279.58009
[5] Guckenheimer, J.; Holmes, P., Nonlinear oscillations, dynamical systems and bifurcations of vector. fields, (), 123-156
[6] Sussmann, H.J., Subanalytic sets and feedback control, J. differential equations, 31, 1, 31-42, (1979) · Zbl 0407.93010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.